# SDR ACE092706

- Difficulty date: September 27, 2006
- Submitted: October 3, 2006
- Operation: Air carrier
- Aircraft: N111AX
- Make and model: Beech 1900C
- Aircraft serial: UC81
- System (JASC): 2720 · Rudder Control System
- Part: Pulley
- Condition: Frozen
- Location: Control Cable
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED, THOUGHT THAT THE RUDDER HAD EXPERIENCED A -FREEZING- CONDITION WHILE IN FLIGHT (PROBLEM HAD RESOLVED ITSELF PRIOR TO LANDING).  MAINTENANCE INSPECTED A KNOWN PROBLEM AREA UNDER THE CARGO FLOOR INSIDE THE CARGO DOOR (FS 505 WL 88) AT THE RUDDER CABLE PULLEY BRACKET.  MAINTENANCE FOUND EVIDENCE THAT ICE HAD ACCUMULATED IN THE AREA BETWEEN THE FUSELAGE SKIN AND RUDDER PULLEYS AND HAD LIKELY RESTRICTED MOVEMENT OF CABLES AND PULLEYS.  VERIFIED THAT ADDITIONAL BELLY DRAINS HAD ALREADY BEEN INSTALLED IN THE AREA TO ALLEVIATE THIS KNOWN PROBLEM.  RECENT RAMP LOADING IN HEAVY RAIN LIKELY EXCEEDED THE ABILITY DRAINS TO EXPEL THE LARGE VOLUME OF WATER INDUCED DURING LOADING AND THE WATER FROZE WHEN THE AI
